Nintedanib: hi lv just started on... - British Lung Foun...

British Lung Foundation
45,090 members52,707 posts

Nintedanib

rodders1941
rodders1941

hi lv just started on Nintedanib and l would like to know how long

it is before it take effects, l have idiopathic pulmonary fibrosis. take care

Rodders

7 Replies
oldestnewest

Hi Rodders, I thought I would reply to you as no one else has. I can't really advise on the medicine as I am not familiar with it.

I would say though that if you have only just started taking it I would give it 2-3 weeks and if you are finding no improvement or worsening of symptoms, do contact your doctor again for further advice.

Hope you find breathing becoming easier for you very soon.

Best wishes

rodders1941
rodders1941
in reply to Bkin

hi thanks for reply ,as soon as l started taking my medication l felt better, must be the placebo effect , but we will see. after 14 months of being shunted from pillar to post by the hospital in Aylesbury ,l ask to be sent to the Churchill hospital in Oxford which l cannot praise enough. take care Rodders

PS - did you see Related posts top right?

Hi. I've been on nintedanib for nearly a year now. The drug isn't expected to improve things as scarring can't be reversed but it is hoped it will stop or slow down progression. I did feel better straight away but I am also taking steroids, which my consultant said accounted for my improved breathing tests. Think the only way you'll be able to tell if it is working is when you next get assessed by your consultant & it may take several assessments before they can tell if it is achieving the desired effect. As for side-effects, I was nauseous straight away, but taking the drug with food really helps - ie in the middle of a meal. I've found some food triggers nausea - especially high-fat food- so I try to avoid those as much as possible & eat healthily - lots of fish, fruit and vegetables. I've also found green mint tea really helps if I do get nauseous. Hope this helps

rodders1941
rodders1941
in reply to Bee61

hi Bee, thank you for your reply, yes l had the same results almost as soon as l started taking my medication , also the swelling of my hands went down , but its early days so we will see ! the specialist recommends l get down to 5mg of steroids which i hope l can manage. but l have high hopes , wish me luck Bee

god bless Rodders

Best of luck rodders! Hope you're keeping well. I'm on 10mg steroids & was hoping to reduce gradually - but my July consultation has been postponed to December. I'm feeling well & able to exercise better than last year so don't want to make a fuss, but slightly concerned about the lack of monitoring at the moment

rodders1941
rodders1941
in reply to Bee61

Bee thanks for reply, yes l know what you mean about seeing a specialist , they,ve given me a lung specialist nurse l can contact if lm not well or feeling concerned about my condition , and hes very good . l think the Rolls Royce of

all medication is exercise. take care Rodders

You may also like...